Methadone Withdrawal Symptoms
As a narcotic, opioid medication, methadone hydrochloride (Diskets®, Dolophine®, Methadose®) can cause withdrawal symptoms if it is stopped too quickly. Some of the possible signs of withdrawal from methadone can include:
- Sweating and chills
- Muscle pain
- Dilated (wide open) pupils
Although methadone withdrawal symptoms can be quite unpleasant, they usually are not life-threatening.
To help limit problems, you should not stop taking methadone "cold turkey." If you want to stop maintenance methadone treatment, it is recommended that you do so slowly and only with the help and supervision of a healthcare provider. It is recommended that the dosage be reduced by less than 10 percent at a time, with at least 10 to 14 days between reductions.
(Click Methadone Withdrawal for more information on the possible symptoms of methadone withdrawal, including what may cause them and what your healthcare provider may recommend to avoid these problems.)